Alert archive / Oregon / Hazardous Seas Warnings in 2021

Hazardous Seas Warning 7, NWS Medford, OR

January 21, 2021

NWS Medford, OR issued this hazardous seas warning at Jan 21, 2021, 2:17 PM PST. It took effect at Jan 22, 2021, 10:00 AM PST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2021, 2:17 PM PST (22:17 UTC)
In effect from
Jan 22, 2021, 10:00 AM PST
Expired
Jan 23, 2021, 2:08 PM PST
In force
28 hr
Issued by
NWS Medford, OR

The text

As transmitted.

807 
WHUS76 KMFR 212217
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
217 PM PST Thu Jan 21 2021

PZZ350-356-221130-
/O.NEW.KMFR.SC.Y.0011.210122T0900Z-210122T1800Z/
/O.UPG.KMFR.SC.Y.0010.210122T1800Z-210123T1500Z/
/O.NEW.KMFR.SE.W.0007.210122T1800Z-210123T1500Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
217 PM PST Thu Jan 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM PST FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM FRIDAY TO 7 AM PST
SATURDAY...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous 
  seas 8 to 13 ft at 10 seconds expected and north winds 20 to 25 
  kt. For the Small Craft Advisory, seas 8 to 10 ft at 11 seconds 
  expected.

* WHERE...All areas.

* WHEN...For the Hazardous Seas Warning, from 10 AM Friday to 7 AM 
  PST Saturday. For the Small Craft Advisory, from 4 AM to 10 AM PST 
  Friday.

* IMPACTS...Very steep and hazardous seas could capsize or damage 
  vessels. Bar crossings will become especially treacherous.

* View the hazard area in detail at
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ370-376-221130-
/O.EXT.KMFR.SC.Y.0010.210122T0900Z-210122T1800Z/
/O.NEW.KMFR.SE.W.0007.210122T1800Z-210123T1500Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
217 PM PST Thu Jan 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 10 AM PST
FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM FRIDAY TO 7 AM PST
SATURDAY...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous 
  seas 11 to 13 ft at 10 seconds expected and north winds 20 to 25 
  kt. For the Small Craft Advisory, seas 10 to 12 ft at 11 seconds 
  expected.

* WHERE...All areas.

* WHEN...For the Hazardous Seas Warning, from 10 AM Friday to 7 AM 
  PST Saturday. For the Small Craft Advisory, from 4 AM to 10 AM PST 
  Friday.

* IMPACTS...Very steep and hazardous seas could capsize or damage 
  vessels. Bar crossings will become especially treacherous.

* View the hazard area in detail at
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

Visit us at https://www.weather.gov/Medford
5 follow-up statements
704 
WHUS76 KMFR 221019
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
219 AM PST Fri Jan 22 2021

PZZ350-356-222330-
/O.CON.KMFR.SC.Y.0011.000000T0000Z-210122T1800Z/
/O.EXT.KMFR.SE.W.0007.210122T1800Z-210123T0600Z/
/O.NEW.KMFR.SC.Y.0012.210123T0600Z-210124T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
219 AM PST Fri Jan 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST SATURDAY...

* WHAT...North winds 10 to 20 kt through this morning with steep
  seas of 7 to 10 ft. Winds increase late this morning and
  afternoon to 15 to 25 kt and seas build to 9 to 11 ft. Late
  tonight into Saturday, winds diminish to 10 to 20 kt but seas
  remain elevated and steep of 8 to 10 ft at 10 seconds.

* WHERE...All areas.

* WHEN...For the current Small Craft Advisory, until 10 AM PST 
  this morning. For the Hazardous Seas Warning, from 10 AM this 
  morning to 10 PM PST this evening. For the next Small Craft 
  Advisory, from 10 PM this evening to 4 PM PST Saturday.

* IMPACTS...Very steep and hazardous seas could capsize or damage
  vessels. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ370-222330-
/O.CON.KMFR.SC.Y.0010.000000T0000Z-210122T1800Z/
/O.EXT.KMFR.SE.W.0007.210122T1800Z-210123T0600Z/
/O.NEW.KMFR.SC.Y.0012.210123T0600Z-210124T0000Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
219 AM PST Fri Jan 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST SATURDAY...

* WHAT...North winds 10 to 20 kt through this morning with steep
  seas of 7 to 11 ft. Winds increase late this morning and
  afternoon to 15 to 25 kt and seas build to 10 to 12 ft. Late
  tonight into Saturday, winds diminish to 10 to 20 kt but seas
  remain elevated and steep of 8 to 11 ft at 10 seconds.

* WHERE...All areas.

* WHEN...For the current Small Craft Advisory, until 10 AM PST 
  this morning. For the Hazardous Seas Warning, from 10 AM this 
  morning to 10 PM PST this evening. For the next Small Craft 
  Advisory, from 10 PM this evening to 4 PM PST Saturday.

* IMPACTS...Very steep and hazardous seas could capsize or damage
  vessels. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ376-222330-
/O.CON.KMFR.SC.Y.0010.000000T0000Z-210122T1800Z/
/O.EXT.KMFR.SE.W.0007.210122T1800Z-210124T0000Z/
/O.NEW.KMFR.SC.Y.0012.210123T0600Z-210124T0000Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
219 AM PST Fri Jan 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM THIS MORNING
TO 4 PM PST SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST SATURDAY...

* WHAT...North winds 10 to 20 kt through this morning with steep
  seas of 8 to 13 ft. Winds increase late this morning and
  afternoon to 15 to 25 kt and seas build to 10 to 13 ft. 

* WHERE...All areas. Friday night into Saturday, hazardous warning
  levels seas are expected south of Port Orford.

* WHEN...For the current Small Craft Advisory, until 10 AM PST
  this morning. For the Hazardous Seas Warning, from 10 AM this
  morning to 4 PM PST Saturday. For the next Small Craft 
  Advisory, from 10 PM this evening to 4 PM PST Saturday.

* IMPACTS...Very steep and hazardous seas could capsize or damage
  vessels. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

Visit us at https://www.weather.gov/Medford
686 
WHUS76 KMFR 222211
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
211 PM PST Fri Jan 22 2021

PZZ350-356-370-231200-
/O.CON.KMFR.SE.W.0007.000000T0000Z-210123T0600Z/
/O.CON.KMFR.SC.Y.0012.210123T0600Z-210124T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
211 PM PST Fri Jan 22 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 PM PST SATURDAY...

* WHAT...North winds 15 to 25 kt and seas 9 to 11 ft. Late tonight
  into Saturday, winds diminish to 10 to 20 kt but seas remain 
  elevated and steep of 8 to 10 ft at 10 seconds.

* WHERE...All areas.

* WHEN...For the Hazardous Seas Warning, until 10 PM PST this
  evening. For the Small Craft Advisory, from 10 PM this evening 
  to 4 PM PST Saturday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ376-231200-
/O.CON.KMFR.SE.W.0007.000000T0000Z-210124T0000Z/
/O.CON.KMFR.SC.Y.0012.210123T0600Z-210124T0000Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
211 PM PST Fri Jan 22 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 PM PST SATURDAY...

* WHAT...North winds 15 to 25 kt and seas 10 to 13 ft.

* WHERE...All areas. Tonight into Saturday, hazardous warning 
  levels seas are expected south of Port Orford.

* WHEN...For the Hazardous Seas Warning until 4 PM PST Saturday.
  For the Small Craft Advisory, from 10 PM this evening to 4 PM 
  PST Saturday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

Visit us at https://www.weather.gov/Medford
937 
WHUS76 KMFR 231026
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
226 AM PST Sat Jan 23 2021

PZZ376-232330-
/O.EXT.KMFR.SC.Y.0012.000000T0000Z-210125T0000Z/
/O.CON.KMFR.SE.W.0007.000000T0000Z-210124T0000Z/
/O.NEW.KMFR.SE.A.0003.210125T0000Z-210125T1800Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
226 AM PST Sat Jan 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...HAZARDOUS SEAS WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY MORNING...

* WHAT...North winds 15 to 25 kt with very steep and hazardous
  seas of 10 to 12 ft at 10 seconds through this afternoon. Winds
  diminish this evening to 10 to 15 kt and seas subside to 8 to 10
  ft through Sunday morning. Then, northwest winds increase Sunday
  afternoon to 20 to 30 kt, with gusts to 35 kt possible. Seas
  build late Sunday afternoon and evening, possibly becoming very
  steep and hazardous again 17 to 19 ft at 12 seconds.

* WHERE...Very steep, warning level seas are expected mainly south
  of Port Orford through this afternoon. Then all areas will be
  affected by conditions hazardous to small craft through Sunday
  afternoon. Very steep, warning level seas will be possible
  across all areas late Sunday afternoon into Monday.

* WHEN...For the Hazardous Seas Warning, until 4 PM PST this 
  afternoon. For the Small Craft Advisory, until 4 PM PST 
  Sunday. For the Hazardous Seas Watch, from Sunday afternoon 
  through Monday morning.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ350-356-370-232330-
/O.EXT.KMFR.SC.Y.0012.000000T0000Z-210125T0000Z/
/O.NEW.KMFR.SE.A.0003.210125T0000Z-210125T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
226 AM PST Sat Jan 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST SUNDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY MORNING...

* WHAT...North winds 10 to 20 kt through tonight with steep seas
  of 8 to 10 ft through Sunday morning. Then, northwest winds
  increase Sunday afternoon to 20 to 30 kt, with gusts to 35 kt
  possible. Seas build late Sunday afternoon and evening, possibly
  becoming very steep and hazardous 16 to 19 ft at 12 seconds.

* WHERE...All areas.

* WHEN...For the Small Craft Advisory, until 4 PM PST Sunday. 
  For the Hazardous Seas Watch, from Sunday afternoon through 
  Monday morning.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossing could become especially hazardous.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous and very
steep sea conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
700 
WHUS76 KMFR 232202
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
202 PM PST Sat Jan 23 2021

PZZ376-241115-
/O.CON.KMFR.SE.W.0007.000000T0000Z-210124T0000Z/
/O.CON.KMFR.SC.Y.0012.000000T0000Z-210125T0000Z/
/O.UPG.KMFR.SE.A.0003.210125T0000Z-210125T1800Z/
/O.NEW.KMFR.SE.W.0008.210125T0000Z-210125T1700Z/
/O.NEW.KMFR.GL.A.0005.210126T1500Z-210127T0600Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
202 PM PST Sat Jan 23 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM SUNDAY TO 9 AM PST
MONDAY...
...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

* WHAT...Winds diminish this evening to 10 to 15 kt and seas
  subside to 8 to 10 ft through Sunday morning. Then, northwest
  winds increase Sunday afternoon to 20 to 30 kt, with gusts to 35
  kt possible. Seas build late Sunday afternoon and evening,
  possibly becoming very steep and hazardous again 17 to 19 ft at
  12 seconds. Gale Force Winds possible Tuesday night and
  Wednesday morning.

* WHERE...All areas between Florence and Pt. St. George. The
  Hazardous Seas Warning through 4 PM this afternoon will only
  occur south of Cape Blanco and beyond 10 nm from shore.

* WHEN...For the Hazardous Seas Warning, from 4 PM Sunday to 9 AM
  PST Monday. For the Small Craft Advisory, until 4 PM PST 
  Sunday. For the Gale Watch, from Tuesday morning through Tuesday
  evening.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid strong winds and
very steep seas. Remain in port, seek safe harbor, alter course,
and/or secure the vessel for severe conditions.

&&

$$

PZZ350-356-370-241115-
/O.CON.KMFR.SC.Y.0012.000000T0000Z-210125T0000Z/
/O.UPG.KMFR.SE.A.0003.210125T0000Z-210125T1800Z/
/O.NEW.KMFR.SE.W.0008.210125T0000Z-210125T1700Z/
/O.NEW.KMFR.GL.A.0005.210126T1500Z-210127T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
202 PM PST Sat Jan 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM SUNDAY TO 9 AM PST
MONDAY...
...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

* WHAT...North winds 10 to 20 kt with steep seas 8 to 10 ft
  through Sunday morning. Then, northwest winds increase Sunday
  afternoon to 20 to 30 kt, with gusts to 35 kt possible. Seas
  build late Sunday afternoon and evening, becoming very steep and
  hazardous 16 to 19 ft at 12 seconds. Gale Force Winds possible
  Tuesday night and Wednesday morning.

* WHERE...All areas between Pt. St. George and Florence.

* WHEN...For the Hazardous Seas Warning, from 4 PM Sunday to 9 
  AM PST Monday. For the Small Craft Advisory, until 4 PM PST 
  Sunday. For the Gale Watch, from Tuesday morning through 
  Tuesday evening.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid strong winds and
very steep seas. Remain in port, seek safe harbor, alter course,
and/or secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
460 
WHUS76 KMFR 232208
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
208 PM PST Sat Jan 23 2021

PZZ376-241115-
/O.CAN.KMFR.SE.W.0007.000000T0000Z-210124T0000Z/
/O.EXT.KMFR.SC.Y.0012.000000T0000Z-210126T0000Z/
/O.EXT.KMFR.SE.W.0008.210125T0000Z-210126T0000Z/
/O.CON.KMFR.GL.A.0005.210126T1500Z-210127T0600Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
208 PM PST Sat Jan 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 4 PM SUNDAY TO 4 PM
PST MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

* WHAT...Winds diminish this evening to 10 to 15 kt and seas 
  subside to 8 to 10 ft through Sunday morning. Then, northwest 
  winds increase Sunday afternoon to 20 to 30 kt, with gusts to 
  35 kt possible. Seas build late Sunday afternoon and evening, 
  possibly becoming very steep and hazardous again 17 to 19 ft 
  at 12 seconds. Gale Force Winds possible Tuesday night and 
  Wednesday morning.

* WHERE...All areas between Florence and Pt. St. George.

* WHEN...For the Hazardous Seas Warning, from 4 PM Sunday to 4 
  PM PST Monday. For the Small Craft Advisory, until 4 PM PST 
  Monday. For the Gale Watch, from Tuesday morning through 
  Tuesday evening.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid strong winds and
very steep seas. Remain in port, seek safe harbor, alter course,
and/or secure the vessel for severe conditions.

&&

$$

PZZ350-356-241115-
/O.EXT.KMFR.SC.Y.0012.000000T0000Z-210126T0000Z/
/O.EXT.KMFR.SE.W.0008.210125T0000Z-210126T0000Z/
/O.CON.KMFR.GL.A.0005.210126T1500Z-210127T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
208 PM PST Sat Jan 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 4 PM SUNDAY TO 4 PM
PST MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

* WHAT...North winds 10 to 20 kt with steep seas 8 to 10 ft 
  through Sunday morning. Then, northwest winds increase Sunday 
  afternoon to 20 to 30 kt, with gusts to 35 kt possible. Seas 
  build late Sunday afternoon and evening, becoming very steep 
  and hazardous 16 to 19 ft at 12 seconds. Gale Force Winds 
  possible Tuesday night and Wednesday morning.

* WHERE...All areas between Pt. St. George and Florence.

* WHEN...For the Hazardous Seas Warning, from 4 PM Sunday to 4 
  PM PST Monday. For the Small Craft Advisory, until 4 PM PST 
  Monday. For the Gale Watch, from Tuesday morning through 
  Tuesday evening.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid strong winds and
very steep seas. Remain in port, seek safe harbor, alter course,
and/or secure the vessel for severe conditions.

&&

$$

PZZ370-241115-
/O.CON.KMFR.SC.Y.0012.000000T0000Z-210125T0000Z/
/O.EXT.KMFR.SE.W.0008.210125T0000Z-210126T0000Z/
/O.CON.KMFR.GL.A.0005.210126T1500Z-210127T0600Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
208 PM PST Sat Jan 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 4 PM SUNDAY TO 4 PM
PST MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

* WHAT...North winds 10 to 20 kt with steep seas 8 to 10 ft 
  through Sunday morning. Then, northwest winds increase Sunday 
  afternoon to 20 to 30 kt, with gusts to 35 kt possible. Seas 
  build late Sunday afternoon and evening, becoming very steep 
  and hazardous 16 to 19 ft at 12 seconds. Gale Force Winds 
  possible Tuesday night and Wednesday morning.

* WHERE...All areas between Pt. St. George and Florence.

* WHEN...For the Hazardous Seas Warning, from 4 PM Sunday to 4 
  PM PST Monday. For the Small Craft Advisory, until 4 PM PST 
  Sunday. For the Gale Watch, from Tuesday morning through 
  Tuesday evening.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid strong winds and
very steep seas. Remain in port, seek safe harbor, alter course,
and/or secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Jan 21, 8:11 AM PST, 6 hours 6 minutes earlier.

Area forecast discussion, Jan 21, 8:11 AM PST, 6 hours 6 minutes before
Area Forecast Discussion
National Weather Service Medford OR
811 AM PST Thu Jan 21 2021

.DISCUSSION...Current radar shows some returns moving across the
coast, portions of northwest Josephine County and in the Umpqua
Basin. Meanwhile the Medford atmospheric profile shows an
extensive dry layer, so most of the "showers" this morning will be
evaporating before reaching the ground in order to moisten the
atmosphere before the main front drags south later today. Still,
have added a slight chance for showers into the Umpqua basin after
10 AM just in case rain actually reaches the ground. The remainder
of the forecast looks ok, and the big question will remain what
happens this weekend in terms of low elevation or valley snow.
Please see the previous discussion below for more details. -Schaaf

&&

.PREV DISCUSSION... /Issued 505 AM PST Thu Jan 21 2021/

DISCUSSION...
Cloud cover is streaming inland over the Pacific Northwest early
this morning ahead of an upper level trough that's gradually
digging southward west of British Columbia. This trough will move
south-southeastward today through Friday with then center of the
low pressure associated with it remaining west of the coast at all
levels. Model trends during the last 2 days have generally
trended westward with this low. The further westward track of the
low that the models have generally settled on means that shower
activity with this low is most likely to be rather insignificant
east of the Coast Range. Our latest updated storm total QPF for
this low pressure system for areas east of the Coast Range is for
water amounts to be 2 tenth of an inch or less. Curry County and
areas west of the coast, where dynamics and moisture will be
greater, are most likely to see precipitation amounts around a
quarter of an inch. Snow levels tonight through Friday are
expected to be generally in the 2500 to 3500 foot range, though
breaks in the cloud cover tonight into Friday mean isolated areas
could possibly see flakes fly down about 1kft lower than the above
mentioned snow levels. Snow amounts in the mountains are likely
to be 2 inches or less.

We're likely to catch a break in precipitation and see a good deal
of sunshine Saturday as shortwave high pressure ridging moves
through.

Sunday into Monday a more significant upper level trough of low
pressure will develop along the coast, carving out a deeper,
broader trough over the western United States. Numerical models
are now well agreed on bringing an organized cold front onto the
coast, to the Cascades, and then, in a more fragmented fashion,
across the east side. Vertical profiles suggest that this frontal
system will have a good deal of moisture in the dendritic growth
zone for snowflake development ahead of it, as moisture moves in
from aloft toward the surface. This should also allow for some
evaporational cooling at lower levels as precipitation begins.
This combined with cold air advection means that snow levels are
likely to start low and then trend lower with time, with the
exception of a possible brief rise in parts of the area Sunday
afternoon. At this point, it appears snow levels across inland
areas are likely to begin in the 1400 to 2000 foot range, possibly
rise to 2kft to 3kft in the afternoon Sunday, and then fall to
700 to 1500 feet Sunday night into Monday morning. Several inches
of low density powder snow are likely in the mountains, with
lighter amounts expected on valley floors. Stay tuned for possible
winter weather advisories for this time period.

The forecast beyond Tuesday continues to be a bit fuzzy in terms
of details, but ensembles agree on the general idea of cycling
low pressure systems maintaining general upper level troughing and
northwesterly flow aloft across the area. There also appears to
be growing confidence that stronger frontal systems will affect
the forecast area with rain and lower to mid elevation snowfall
from time to time focused over the coast and, especially,
California in the Tuesday (Day 6) to Sunday, January 30th (Day 10)
time period. Ensembles also suggest that the first of these
stronger frontal systems after the Sunday-Monday one will move
through centered on about mid-week followed by another
approximately next weekend into the first few days of February.
Ensembles suggest that the mid-week system is most likely to
affect NorCal the most, whereas the activity following that will
probably impact Oregon about equally as much. Stay tuned, as this
period of colder storm activity is likely to deliver low to mid
elevation snow impacts, at times, and bring some much needed water
and snowpack to our area. ~BTL

AVIATION...For the 21/12Z TAFs...VFR will prevail for most areas
this morning. Mid and upper level clouds are moving over the area
currently. There still could be patchy LIFR/IFR low clouds and fog
early this morning in the Umpqua Valley and the Rogue Valley near
Grants Pass and the Illinois valley, but these higher, thicker
clouds may be thick enough to preclude fog/low cloud development.
VFR is expected today, but with some mid and high clouds persisting.
Low pressure offshore will move southward tonight and this will
likely result in some light rain with MVFR ceilings along the coast
after 06Z.
-Spilde/DW

MARINE...Updated 230 AM PST Thursday, 21 Jan 2021...High pressure
will provide light winds and low seas this morning. South to
southwest winds then increase ahead of a cold front that will move
through tonight. Expect conditions hazardous to small craft late
tonight into Saturday morning with strongest winds in the outer
waters. High pressure builds in Saturday then a strong cold front
with a long period west-northwest swell and an increase of seas is
likely Sunday. Gales may develop for Sunday then seas may become
very high Sunday night into Monday. -DW

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...None.

Pacific Coastal Waters...Small Craft Advisory from 10 AM Friday to 7 AM PST Saturday for
     PZZ350-356.
     Small Craft Advisory from 10 PM this evening to 7 AM PST
     Saturday for PZZ370-376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 2:48 AM PSTSmall Craft AdvisoryMFR31 hr
Jan 21, 2:17 PM PSTSmall Craft AdvisoryMFR20 hr

Nearby

Hazardous Seas Warnings in Oregon, 2021Every hazardous seas warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.